Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 76, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 15, 2025, 10:33 AM EDT for Chattooga County, Georgia. It took effect at Mar 16, 2025, 6:34 AM EDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2025, 10:33 AM EDT (14:33 UTC)
- In effect from
- Mar 16, 2025, 6:34 AM EDT
- Expired
- Mar 17, 2025, 7:00 AM EDT
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattooga River at Summerville (SUMG1). The gauge peaked at 6.54 ft at Mar 16, 2025, 1:00 PM EDT.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
392
WGUS42 KFFC 151433
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1033 AM EDT Sat Mar 15 2025
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Chattooga River at Summerville affecting Chattooga County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
GAC055-160300-
/O.NEW.KFFC.FL.W.0076.250316T1034Z-250317T1100Z/
/SUMG1.1.ER.250316T1034Z.250316T1800Z.250317T0444Z.NO/
1033 AM EDT Sat Mar 15 2025
...FLOOD WARNING IN EFFECT FROM SUNDAY MORNING TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Chattooga River at Summerville.
* WHEN...From Sunday morning to Monday morning.
* IMPACTS...At 16 feet, Minor flooding continues and expands further
into the woodlands and fields along the river upstream and
downstream from the gage on U.S. Highway 27 or Rome Boulevard.
* ADDITIONAL DETAILS...
- At 9:45 AM EDT Saturday the stage was 2.7 feet and rising.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 16.3 feet early tomorrow
afternoon. It will then fall below flood stage early Monday
morning.
- Flood stage is 14 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$2 follow-up statements
240
WGUS82 KFFC 152330
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
730 PM EDT Sat Mar 15 2025
...The Flood Warning is extended for the following rivers in
Tennessee...Georgia...
Lookout Creek near New England affecting Dade and Hamilton
Counties.
...The Flood Warning continues for the following rivers in Georgia...
Chattooga River at Summerville affecting Chattooga County.
South Chickamauga Creek at Ringgold affecting Catoosa County.
Conasauga River at Tilton affecting Gordon, Murray and Whitfield
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC083-TNC065-161130-
/O.EXT.KFFC.FL.W.0078.250316T0100Z-250317T1009Z/
/ENGG1.1.ER.250316T0100Z.250316T1200Z.250317T0409Z.NO/
730 PM EDT Sat Mar 15 2025
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Lookout Creek near New England.
* WHEN...Until Monday morning.
* IMPACTS...At 13.0 feet, Minor flooding expands along Sells Lane in
Trenton...Mason Road near Rising Fawn...and Creek Road near New
England. All these roads will be closed. Also minor flooding
expands much further downstream as the creek crosses the Tennessee
border into the Tiftonia area.
* ADDITIONAL DETAILS...
- At 7:15 PM EDT Saturday the stage was 6.9 feet.
- Forecast...The river is expected to rise above flood stage by
Sunday morning with a crest of 13.5 feet. It will then fall
below flood stage early Monday morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
13.5 feet on 09/21/2021.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3503 8539 3502 8533 3484 8545 3471 8549
3473 8556 3487 8553
$$
GAC055-161130-
/O.EXT.KFFC.FL.W.0076.250316T1034Z-250317T1044Z/
/SUMG1.1.ER.250316T1034Z.250316T1800Z.250317T0444Z.NO/
730 PM EDT Sat Mar 15 2025
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING TO MONDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Chattooga River at Summerville.
* WHEN...From Sunday morning to Monday morning.
* IMPACTS...At 16.0 feet, Minor flooding continues and expands
further into the woodlands and fields along the river upstream and
downstream from the gage on U.S. Highway 27 or Rome Boulevard.
* ADDITIONAL DETAILS...
- At 6:45 PM EDT Saturday the stage was 2.7 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 16.3 feet early tomorrow
afternoon. It will then fall below flood stage early Monday
morning.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
16.2 feet on 02/13/2025.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC047-161130-
/O.CON.KFFC.FL.W.0075.250316T1200Z-250316T1800Z/
/SCKG1.1.ER.250316T1200Z.250316T1200Z.250316T1200Z.NO/
730 PM EDT Sat Mar 15 2025
...FLOOD WARNING REMAINS IN EFFECT FROM SUNDAY MORNING TO SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...South Chickamauga Creek at Ringgold.
* WHEN...From Sunday morning to Sunday afternoon.
* ADDITIONAL DETAILS...
- At 6:30 PM EDT Saturday the stage was 4.2 feet.
- Forecast...The river is expected to rise to a crest of 15.0
feet tomorrow morning.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.7 feet on 02/11/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$
GAC129-213-313-161130-
/O.CON.KFFC.FL.W.0077.250317T1715Z-250318T1800Z/
/TLNG1.1.ER.250317T1715Z.250318T0000Z.250318T1200Z.NO/
730 PM EDT Sat Mar 15 2025
...FLOOD WARNING REMAINS IN EFFECT FROM MONDAY AFTERNOON TO TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Conasauga River at Tilton.
* WHEN...From Monday afternoon to Tuesday afternoon.
* IMPACTS...At 18.0 feet, Flood stage is reached. Minor flooding
begins in the woodlands...fields and pastures along the river
upstream and downstream from the gage on the Brackett Ridge Road
bridge.
* ADDITIONAL DETAILS...
- At 7:00 PM EDT Saturday the stage was 3.5 feet.
- Forecast...The river is expected to rise above flood stage
early Monday afternoon to a crest of 18.5 feet Monday
evening. It will then fall below flood stage Tuesday morning.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.6 feet on 04/04/1970.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495
3471 8497
$$832
WGUS82 KFFC 160833
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
433 AM EDT Sun Mar 16 2025
...The Flood Warning is cancelled for the following rivers in
Georgia...
Conasauga River at Tilton affecting Gordon, Murray and Whitfield
Counties.
Chattooga River at Summerville affecting Chattooga County.
GAC055-160945-
/O.CAN.KFFC.FL.W.0076.250316T1034Z-250316T0833Z/
/SUMG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
433 AM EDT Sun Mar 16 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Chattooga River at Summerville.
* ADDITIONAL DETAILS...
- At 3:45 AM EDT Sunday the stage was 4.1 feet and rising.
- Forecast...The river is expected to rise through this
afternoon, but remain below Minor Flood Stage. Therefore, the
River Flood Warning is cancelled.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC129-213-313-160945-
/O.CAN.KFFC.FL.W.0077.250317T1715Z-250316T0833Z/
/TLNG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
433 AM EDT Sun Mar 16 2025
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Conasauga River at Tilton.
* ADDITIONAL DETAILS...
- At 4:00 AM EDT Sunday the stage was 5.0 feet and rising.
- Forecast...The river is expected to rise through Monday, but
remain below Minor Flood Stage. Therefore, the River Flood
Warning is cancelled.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3473 8489 3472 8483 3463 8488 3463 8495
3471 8497
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 15, 7:48 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 7:48 AM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 748 AM EDT Sat Mar 15 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Sunday) Issued at 329 AM EDT Sat Mar 15 2025 The short term portion of the forecast will be dominated by the potential for severe weather later this afternoon/evening and into the overnight hours. In the mid levels, low pressure currently across central IA will move almost directly north into central Canada today. A digging longwave trough will move into the MS River Valley this evening and continue eastward overnight. Strong shortwave energy will dig into the base of the trough as it pushes east, with the trough becoming negatively tilted as it approaches the CWA. A cold front and squall line are currently approaching the Mississippi River Valley. Supercell thunderstorms have developed ahead of the main line across eastern Mississippi. The hi-res models have initialized fairly well with the activity across eastern MS. These storms should continue to track eastward across portions of AL early this morning, but should weaken as move into eastern portions of AL. The squall line and cold front will continue to move east today and begin impacting the CWA later this afternoon/evening and well into the overnight hours. As is the case across MS this morning, expect convection to break out ahead of the main squall line/front across western portions of GA later this afternoon and evening. This storm system will have plenty of energy at all levels to work with. Especially impressive is the mid level dynamic energy and the broad scale lift that is associated with the couple jet structure at 250mb. At the lower levels, a strong LLJ of 70 to 80kt at 850mb will translate eastward today. Closer to the surface, the system will have some SBCAPE to work with, generally 500-1000 J/kg. What is also impressive are the mid level lapse rates that have consistently ranged from the 6.6-8 C/km. The lapse rates are a bit higher during the late afternoon/early evening (peak heating), so any storms that develop out ahead of the main line will have a higher potential to produce some large hail. There is also high potential for damaging wind and tornadoes with strong shear and high helicity values that start in the late afternoon/evening and will continue well into the overnight hours. SPC has kept the "Moderate Risk" between the ATL metro and the AL state line, this looks very reasonable. Models do try and weaken the line as it pushes into east central portions of GA. Do think some weakening is likely, but strong, dynamically forced systems like these do tend to stay stronger than some of the models forecast. Have kept the severe wording in the zones, but not confident of the coverage as the system approaches the far SE zones towards 12Z. In addition to the potential for severe weather, this system will also produce locally heavy rainfall. Training of storms combined with orographic lift will lead to enhanced rainfall totals across portions of north GA. Will go ahead and extend the FFA a little eastward this morning. Will also make some slight adjustments to the Wind Advisory. Will also extend it eastward to cover the Athens metro. The gradient does seem to lessen a bit across SE areas of the CWA. NListemaa && .LONG TERM... (Sunday night through Friday) Issued at 329 AM EDT Sat Mar 15 2025 At a glance: - Calm and pleasant weather through the short term. - A weak cold front on Thursday will bring our next chance for rain, with a few rumbles of thunder possible. Generally pleasant conditions expected for the long term. High temperatures in the mid 40s with overnight lows falling into the mid 40s. A weak cold front on Thursday will bring our next round of rain and knock temperatures back down into the 60s before they rebound by the weekend. The front isn't brining a lot of instability with it, and while a rumble of thunder is possible, it will mostly be rain and not even that much. Current guidance puts us at less than a tenth of an inch and due to the fact that the front looks move through during the overnight hours, you may not even notice it happens at all. Great week to spend some time outside! Vaughn && .AVIATION... (12Z TAFS) Issued at 747 AM EDT Sat Mar 15 2025 Line of strong/severe convection expected to impact the airport this evening. Models have been fairly consistent with the timing. However, am concerned the models are not catching onto any discrete storms out ahead of the main line. Have widened the prob groups to try and capture any convection ahead of the line. Winds will be gusty out of the southeast today with frequent gusts around 30k-40t likely. Higher gusts in thunderstorms. Cigs will lower to MVFR with the onset of precip. //ATL Confidence...12Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 80 62 75 43 / 10 100 40 10 Atlanta 79 61 72 42 / 20 100 30 10 Blairsville 71 54 67 33 / 30 100 40 20 Cartersville 80 57 71 38 / 30 100 30 10 Columbus 84 62 76 43 / 10 100 30 0 Gainesville 77 61 72 41 / 20 100 40 10 Macon 84 64 78 45 / 10 100 50 10 Rome 80 57 70 37 / 50 100 30 10 Peachtree City 81 60 74 40 / 20 100 30 10 Vidalia 84 67 79 50 / 0 100 100 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday morning for GAZ001>009-011. Wind Advisory from 11 AM this morning to 5 AM EDT Sunday for GAZ001>009-011>016-019>025-027-030>039-041>050-052>060-066>072- 078>082-089>095-102>108. SHORT TERM...NListemaa LONG TERM....Vaughn AVIATION...NListemaa
Hazardous weather outlook, Mar 15, 4:29 AM EDT, 6 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 429 AM EDT Sat Mar 15 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 429 AM EDT Sat Mar 15 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... A Moderate Risk (level 4 of 5) of severe weather is expected in far west Georgia and an Enhanced Risk (Level 3 of 5) of severe weather is expected elsewhere across our area between Saturday afternoon and Sunday morning. All severe weather hazards including tornadoes, damaging winds, and hail will be possible with thunderstorms that develop. .DAYS TWO THROUGH SEVEN...Sunday through Friday... River and Flash Flooding are possible Sunday morning as a result of heavy rains across northern Georgia. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested from Saturday morning through Sunday morning. Spotters are encouraged to report or relay severe weather reports to the National Weather Service.
In the hours before
Special weather statement, Mar 15, 7:28 AM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
728 AM EDT Sat Mar 15 2025
GAZ001>003-151200-
Catoosa GA-Walker GA-Dade GA-
728 AM EDT Sat Mar 15 2025
...Strong thunderstorms will impact portions of northwestern Catoosa,
western Walker and Dade Counties through 800 AM EDT...
At 728 AM EDT, a line of strong thunderstorms was along a line
extending from Long Island to near Cooper Heights, and moving
northeast at 50 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Rising Fawn, Chickamauga, Lookout Mountain, Lakeview, Fort
Oglethorpe, Cole City, Wildwood, Fairview, Stephensville, Chattanooga
Valley, Chattanooga Valley, New England, Morganville, Trenton,
Hooker, Cloudland Canyon State Park, Rossville, Cooper Heights, and
Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3499 8515 3461 8541 3478 8557 3498 8560
TIME...MOT...LOC 1128Z 206DEG 45KT 3499 8567 3475 8540
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 15, 8:43 AM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
843 AM EDT Sat Mar 15 2025
GAZ001>003-151315-
Catoosa GA-Walker GA-Dade GA-
843 AM EDT Sat Mar 15 2025
...Strong thunderstorms will impact portions of northwestern Catoosa,
northwestern Walker and Dade Counties through 915 AM EDT...
At 843 AM EDT, a line of strong thunderstorms was along a line
extending from near Cole City to Cloudland Canyon State Park to near
Rising Fawn, and moving northeast at 55 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rising Fawn, Chickamauga, Lookout Mountain, Lakeview, Blue Spring,
Fort Oglethorpe, Cole City, Wildwood, Fairview, Stephensville,
Boynton, Chattanooga Valley, Chattanooga Valley, New England,
Morganville, Trenton, Hooker, Cloudland Canyon State Park, Rossville,
and Cooper Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3499 8537 3499 8515 3487 8521 3467 8554
3498 8560
TIME...MOT...LOC 1243Z 239DEG 48KT 3494 8555 3485 8549 3472 8552
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Mar 15, 9:45 AM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
945 AM EDT Sat Mar 15 2025
GAZ001>003-151415-
Catoosa GA-Walker GA-Dade GA-
945 AM EDT Sat Mar 15 2025
...A strong thunderstorm will impact portions of northwestern
Catoosa, northwestern Walker and southeastern Dade Counties through
1015 AM EDT...
At 945 AM EDT, a strong thunderstorm was over Chickamauga, or 9 miles
west of Ringgold, moving northeast at 45 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Chickamauga, Lakeview, Indian Springs, Graysville, Blue Spring, Fort
Oglethorpe, Fairview, Boynton, Chattanooga Valley, Chattanooga
Valley, Cooper Heights, Rock Spring, Rossville, and Ringgold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3498 8504 3473 8535 3482 8548 3498 8535
3499 8508
TIME...MOT...LOC 1345Z 225DEG 39KT 3487 8528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 9:12 PM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Bibb, Butts, Carroll and 71 more | 32 hr |
| Mar 15, 7:28 AM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Mar 15, 8:43 AM EDT | Special Weather Statement | FFC | Dade | 32 min |
| Mar 15, 9:45 AM EDT | Special Weather Statement | FFC | Catoosa | 30 min |
| Mar 15, 10:31 AM EDT | River Flood Warning | FFC | Catoosa | 25 hr |
| Mar 15, 10:34 AM EDT | River Flood Warning | FFC | Gordon, Murray, Whitfield | 3 days |
| Mar 15, 10:35 AM EDT | River Flood Warning | FFC | Dade | 27 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.